Alert archive / Missouri / River Flood Warnings in 2015
River Flood Warning 120, NWS St. Louis, MO
NWS St. Louis, MO issued this river flood warning at Jul 10, 2015, 2:52 PM CDT for Jefferson County, Saint Louis County, Missouri. It took effect at Jul 11, 2015, 11:00 AM CDT. It was in force for 44 hr.
The area
The outline as issued.
The facts
- Issued
- Jul 10, 2015, 2:52 PM CDT (19:52 UTC)
- In effect from
- Jul 11, 2015, 11:00 AM CDT
- Expired
- Jul 13, 2015, 7:00 AM CDT
- In force
- 44 hr
- Issued by
- NWS St. Louis, MO
- Area
- Storm-based polygon
- Flood severity
- Minor
Counties Jefferson County, MO, Saint Louis County, MO
The radar
The St Louis radar (KLSX), 23 km from the middle of the area, began a volume at 19:53 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Meramec River at Valley Park (VLLM7). The gauge peaked at 15.24 ft at Jul 12, 2015, 12:00 AM CDT.
- Action stage
- 11 ft
- Minor stage
- 18 ft
- Moderate stage
- 21 ft
- Major stage
- 27 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 07019130, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
656
WGUS83 KLSX 101952
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
252 PM CDT FRI JUL 10 2015
...The flood warning continues for the following river in Missouri...
Black River near
...Annapolis
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Heavy rains could cause river levels to rise even higher than predicted.
The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC179-111952-
/O.EXT.KLSX.FL.W.0119.000000T0000Z-150712T1923Z/
/ANNM7.1.ER.150710T1443Z.150711T0600Z.150711T1923Z.NO/
252 PM CDT FRI JUL 10 2015
The Flood Warning continues for
the Black River near Annapolis.
* At 2:31 PM Friday the stage was 11.5 feet.
* Flood stage is 8.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to near 13.5 feet by after midnight tomorrow.
The river will fall below flood stage tomorrow early afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/11 07/12 07/13 07/14 07/15
Black River
Annapolis 8.0 11.50 10.7 5.8 4.8 4.4 4.0
&&
LAT...LON 3743 9087 3745 9078 3724 9074 3724 9079
$$
MOC099-189-111952-
/O.NEW.KLSX.FL.W.0120.150711T1600Z-150713T1200Z/
/VLLM7.1.ER.150711T1600Z.150712T0000Z.150712T1200Z.NO/
252 PM CDT FRI JUL 10 2015
* At 2:30 PM Friday the stage was 13.2 feet.
* Flood stage is 16.0 feet.
* Forecast: The river will rise above flood stage by tomorrow late
morning and continue to rise to near 16.3 feet by tomorrow evening.
The river will fall below flood stage by Sunday morning.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
* Impact: At 12.0 feet...Sluice gates at 5th Street, 3rd Street, and
Fishpot Creek at Union Pacific Railway tracks must be closed.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/11 07/12 07/13 07/14 07/15
Meramec River
Valley Park 16.0 13.19 15.6 16.0 13.8 10.5 7.6
&&
LAT...LON 3854 9056 3855 9056 3857 9043 3851 9044
$$3 follow-up statements
535
WGUS83 KLSX 110134
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
834 PM CDT FRI JUL 10 2015
...The flood warning continues for the following river in Missouri...
Meramec River at
...Valley Park
...Arnold
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.
Safety message: Never drive any vehicle through flooded areas.
The water may be too deep to allow for safe passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-120134-
/O.EXT.KLSX.FL.W.0120.150712T0000Z-150713T2100Z/
/VLLM7.1.ER.150712T0000Z.150712T0600Z.150712T2100Z.NO/
834 PM CDT FRI JUL 10 2015
The Flood Warning continues for
the Meramec River at Valley Park.
* At 8 PM Friday the stage was 13.7 feet.
* Flood stage is 16.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to near 16.3 feet by Sunday morning.
The river will fall below flood stage by Sunday afternoon.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/11 07/12 07/13 07/14 07/15
Meramec River
Valley Park 16.0 13.69 15.0 16.3 14.5 11.3 8.4
&&
LAT...LON 3854 9056 3855 9056 3857 9043 3851 9044
$$
MOC099-189-120133-
/O.EXT.KLSX.FL.W.0032.000000T0000Z-150717T1536Z/
/ARNM7.1.ER.150608T1610Z.150701T0515Z.150716T1536Z.NO/
834 PM CDT FRI JUL 10 2015
The Flood Warning continues for
the Meramec River near Arnold.
* At 8 PM Friday the stage was 30.9 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast: The river will rise to near 33.4 feet by Sunday afternoon.
The river will fall below flood stage late Thursday morning.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/11 07/12 07/13 07/14 07/15
Meramec River
Arnold 24.0 30.92 32.0 33.3 32.2 28.8 26.3
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034
3845 9043
$$432
WGUS83 KLSX 111507
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
1007 AM CDT SAT JUL 11 2015
...The flood warning continues for the following river in Missouri...
Meramec River
at Valley Park
near Arnold
.This Flood Warning is a result of backwater effects from the Mississippi
River...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
The National Weather Service will monitor this situation and issue follow
up statements as conditions or forecasts change.
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-121507-
/O.EXT.KLSX.FL.W.0120.150712T1200Z-150713T1800Z/
/VLLM7.1.ER.150712T1200Z.150712T1200Z.150712T1800Z.NO/
1007 AM CDT SAT JUL 11 2015
The Flood Warning continues for
the Meramec River at Valley Park
* from late tonight to Sunday afternoon.
* At 9:30 AM Saturday the stage was 14.7 feet.
* Flood stage is 16.0 feet.
* Forecast...The river is forecast to crest near flood stage Sunday morning.
* Impact: At 16.0 feet...Flood Stage. Minor flooding begins. Buder
Park begins to flood.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/12 07/13 07/14 07/15 07/16
Meramec River
Valley Park 16.0 14.70 16.0 14.5 11.3 8.5 6.2
&&
LAT...LON 3854 9056 3855 9056 3857 9043 3851 9044
$$
MOC099-189-121506-
/O.EXT.KLSX.FL.W.0032.000000T0000Z-150717T0130Z/
/ARNM7.1.ER.150608T1610Z.150701T0515Z.150716T0130Z.NO/
1007 AM CDT SAT JUL 11 2015
The Flood Warning continues for
the Meramec River near Arnold
* until Thursday morning.
* At 9:30 AM Saturday the stage was 31.8 feet.
* Flood stage is 24.0 feet.
* Minor flooding is forecast.
* Forecast: The river is forecast to crest near 32.8 feet Sunday morning and
fall below flood stage Wednesday evening.
* Impact: At 33.0 feet...Springdale Park floods at this height.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/12 07/13 07/14 07/15 07/16
Meramec River
Arnold 24.0 31.77 32.8 31.8 27.9 24.9 23.3
&&
LAT...LON 3851 9043 3851 9039 3845 9032 3841 9034 3845 9043
$$733
WGUS83 KLSX 120241
FLSLSX
FLOOD STATEMENT
NATIONAL WEATHER SERVICE ST LOUIS MO
941 PM CDT SAT JUL 11 2015
...The Flood Warning is cancelled for the following river in Missouri...
Meramec River at Valley Park
.This will be the last flood statement for this water event...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Safety message: Never drive cars, trucks, or sport utility vehicles
through flooded areas. The water may be too deep to allow for safe
passage.
This product, along with additional weather and stream information,
is available at http://www.crh.noaa.gov/ahps2/index.php?wfo=lsx.
&&
MOC099-189-120311-
/O.CAN.KLSX.FL.W.0120.000000T0000Z-150713T1800Z/
/VLLM7.N.ER.000000T0000Z.000000T0000Z.000000T0000Z.NO/
941 PM CDT SAT JUL 11 2015
The Flood Warning is cancelled for
the Meramec River at Valley Park.
* At 9:00 PM Saturday the stage was 15.2 feet.
* Flood stage is 16.0 feet.
* Forecast: The river is near crest now and expected to fall to
13.2 feet by Monday morning.
* Impact: At 12.0 feet...Sluice gates at 5th Street, 3rd Street, and
Fishpot Creek at Union Pacific Railway tracks must be closed.
&&
Fld Latest 7 a.m. Forecast
LOCATION Stg Obs Stg 07/12 07/13 07/14 07/15 07/16
Meramec River
Valley Park 16.0 15.22 15.2 13.2 11.7 11.1 10.7
&&
LAT...LON 3854 9056 3855 9056 3857 9043 3851 9044
$$What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this river flood warning went out at Jul 10, 12:36 PM CDT, 2 hours 16 minutes earlier.
Area forecast discussion, Jul 10, 12:36 PM CDT, 2 hours 16 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE ST LOUIS MO 1236 PM CDT FRI JUL 10 2015 .UPDATE: ISSUED AT 1235 PM CDT FRI JUL 10 2015 A NEARLY STATIONARY FRONT IS OVER SOUTHERN MO AND FAR SOUTHERN IL CURRENTLY AND IS EXPECTED TO REMAIN THERE FOR THE DURATION OF THE AFTERNOON. CONSEQUENTLY, THIS IS WHERE THE CHANCES FOR TSRA WILL BE BUT WILL REMAIN ON THE LOW SIDE. TEMPERATURES HAVE BEEN STRUGGLING UNDERNEATH THE BAND OF STRATUS THAT ROUGHLY FOLLOWS I-70 BUT THIS BAND IS ALSO SLOWLY MOVING NORTHEASTWARD AND WILL EVENTUALLY SEE SUN ONE WAY OR ANOTHER THIS AFTERNOON. AREAS ACROSS FAR SOUTHEAST MO NEAR OR SOUTH OF THE FRONT WILL APPROACH 90 FOR MAX TEMPS, AND WHERE DECENT SUN WAS SEEN FROM THE VERY START OF THE DAY IN NORTHEAST MO AND AROUND UIN, TEMPS WILL REACH THE LOW 80S. OTHERWISE, MAX TEMPS IN THE MID TO UPPER 70S SEEMS ON TARGET FOR THE MIDDLE, INCLUDING STL METRO. TES && .SHORT TERM: (THROUGH LATE THIS AFTERNOON) ISSUED AT 327 AM CDT FRI JUL 10 2015 PRESENT INDICATIONS ARE THE PRECIPITATION IS SHUTTING DOWN MUCH SOONER THAN FORECAST BY MOST OF THE DETERMINISTIC MODELS. THE LATEST WATER VAPOR AND VWP DATA FROM 0815Z SHOWS THE SHORT WAVE TROF WHICH IS LARGELY DRIVING THE RAIN SHIELD IS LOCATED FROM FAR EASTERN MO INTO SOUTH CENTRAL MO. ANY THUNDERSTORMS ARE CONFINED TO THE FAR SOUTHERN CWA WITHIN A REGION OF MCON ASSOCIATED WITH THE WSWLY LLJ. BY 12Z THE BACK EDGE OF THE RAIN SHIELD SHOULD BE OVER THE FAR EASTERN CWA OR POSSIBLY EVEN FUTHER EAST, WITH THE THREAT OF PRECIPITATION TRAILING TO THE SOUTHWEST. WITH THIS IN MIND AND GIVEN THE LACK OF HIGH RAINFALL RATES, I HAVE TRIMMED THE COVERAGE OF THE FLASH FLOOD WATCH TO THE FAR SOUTHERN CWA THRU 12Z. AFTER THE END OF THE PRECIPITATION EARLY THIS MORNING, I THINK THERE COULD BE A FAIRLY SIGNIFICANT LULL AND OVERALL THERE SHOULD BE DECREASING CLOUDS AND WARMING TEMPERATURES. BY MID AFTERNOON HOWEVER THE THREAT OF THUNDERSTORMS WILL RAMP UP ACROSS SOUTHERN MO INTO SOUTHERN IL IN THE VICINITY OF THE FRONTAL BOUNDARY. HEATING OF THE MOIST AIR MASS SHOULD YIELD MODERATELY UNSTABLE AND WEAKLY CAPPED CONDITIONS SUPPORTING THE POTENTIAL FOR SCATTERED STORMS. GLASS .LONG TERM: (TONIGHT THROUGH THURSDAY) ISSUED AT 327 AM CDT FRI JUL 10 2015 THE FRONT WILL FINALLY BEGIN LIFTING NORTHWARD TONIGHT, ESPECIALLY ON THE WESTERN EXTENSION ACROSS THE PLAINS IN ASSOCIATION WITH A MIGRATORY SHORT WAVE AND BOUNDARY EMANATING FROM THE ROCKIES. THE MAIN FOCUS FOR SHOWERS AND THUNDERSTORMS WILL BE ALONG AND AHEAD OF THE LIFTING FRONT FROM THE PLAINS INTO IA IN ASSOCIATION WITH THE VEERING SOUTHWESTERLY LLJ AND AFOREMENTIONED SHORT WAVE. HOWEVER A CHANCE OF SHOWERS AND THUNDERSTORMS WILL SPAN THE ENTIRE FRONTAL ZONE ACROSS MO INTO IL, ESPECIALLY NORTHERN MO INTO CENTRAL IL. THE REGION ACROSS NORTHEAST MO INTO WEST CENTRAL IL WILL SEE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS SATURDAY AND SATURDAY NIGHT, FIRST WITH THE FRONT ON SATURDAY AND THEN WITH THE POTENTIAL FOR A THUNDERSTORM COMPLEX PROPAGATING SOUTHEASTWARD OUT OF IOWA ON SATURDAY NIGHT. MEANWHILE HEAT AND HUMIDITY WILL BEGIN BUILDING ON SATURDAY AND INTO SUNDAY WITH WARMING LOW AND MID LEVEL TEMPERATURES AND RISING HEIGHTS ALOFT. BY MONDAY THE RETROGRADING UPPER HIGH PUTS US BACK INTO NORTHWEST FLOW ALOFT AND SUSCEPTIBLE TO CONVECTIVE COMPLEXES MOVING INTO THE AREA FROM THE UPPER MIDWEST. THIS LEADS TO SOME UNCERTAINTY FOR AREAS OF NORTHERN MO INTO IL, OTHERWISE HEAT AND HUMIDITY WILL PERSIST UNTIL A FROPA IN THE TUESDAY TIME FRAME. SOME HEAT HEADLINES MAY BE NEEDED EVENTUALLY FOR MONDAY AS HEAT INDICES APPROACH 105 IN LOCALES. THIS WEEKEND INTO MONDAY CERTAINLY LOOKS LIKE SOME OF THE HOTTEST WEATHER THUS FAR THIS SUMMER. GLASS && .AVIATION: (FOR THE 18Z TAFS THROUGH 18Z SATURDAY AFTERNOON) ISSUED AT 1235 PM CDT FRI JUL 10 2015 LOW STRATUS IS STEADILY IMPROVING, LAGGING A BIT MORE AT COU WHERE THEY WERE ALWAYS IN THE HEART OF IT, WITH A BIT MORE IMPROVEMENT SEEN AT THE STL METRO SITES WHERE THEY WERE MORE ON THE EDGE. LOOK FOR VFR BY LATE AFTERNOON AT ALL SITES, EXCEPT PERHAPS COU WHERE DIURNAL INFLUENCES MAY KEEP THEM MVFR UNTIL NIGHTFALL. VFR IS EXPECTED FOR MUCH OF THE NIGHT, BUT WITH FRONTAL BOUNDARY OVER SOUTHERN MO EXPECTED TO EDGE NORTHWARD OVERNIGHT, IT LOOKS INCREASINGLY LIKELY WE WILL SEE SOME LOW CIGS AND REDUCTIONS IN VSBY FROM MIST AND HAVE ADDED TO STL METRO AND UIN. COU SHOULD BE ENOUGH ON THE EDGE FOR LOWER PROBS OF THIS OCCURRENCE AND PRECLUDE MENTION IN TAF. OTHERWISE, GRADUALLY VEERING LIGHT WINDS FROM E TO S. DRY TAFS EXCEPT UIN WHERE SHORTWAVE ENERGY AND AN APPROACHING WARM FRONT SHOULD RESULT IN AT LEAST VCSH LATE TONIGHT AND EARLY SATURDAY MORNING. SPECIFICS FOR KSTL: LOW STRATUS IS STEADILY IMPROVING, WITH VFR ANTICIPATED BY AROUND 21Z WHERE EITHER CLEARING FROM SOUTH OR BEING BROKEN UP BY THE SUN WILL OCCUR. VFR IS EXPECTED FOR MUCH OF THE NIGHT, BUT WITH FRONTAL BOUNDARY OVER SOUTHERN MO EXPECTED TO EDGE NORTHWARD OVERNIGHT, IT LOOKS INCREASINGLY LIKELY WE WILL SEE SOME LOW CIGS AND REDUCTIONS IN VSBY FROM MIST AND HAVE INTRODUCED WITH THIS TAF ISSUANCE. OTHERWISE, GRADUALLY VEERING LIGHT WINDS FROM E TO S AND DRY, WITH PROBS TOO LOW FOR MENTION, ALTHOUGH THERE COULD BE A COUPLE OF SMALL WINDOWS FOR PCPN: JUST BEFORE FROPA EARLY IN THE MORNING AND AGAIN WITH ANY CONVECTIVE DEVELOPMENT TRICKLING DOWN FROM THE NORTH ON SATURDAY AFTERNOON. TES && .LSX WATCHES/WARNINGS/ADVISORIES: MO...NONE. IL...NONE. && WFO LSX
Hazardous weather outlook, Jul 10, 9:40 AM CDT, 5 hours 12 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ST LOUIS MO 940 AM CDT FRI JUL 10 2015 ILZ058>060-064-065-069-070-074-079-095>102-MOZ018-019-026-027- 034>036-041-042-047>052-059>065-072>075-084-085-099-111200- GREENE IL-MACOUPIN IL-MONTGOMERY IL-BOND IL-FAYETTE IL-CLINTON IL- MARION IL-WASHINGTON IL-RANDOLPH IL-ADAMS IL-BROWN IL-PIKE IL- CALHOUN IL-JERSEY IL-MADISON IL-ST. CLAIR IL-MONROE IL-KNOX MO- LEWIS MO-SHELBY MO-MARION MO-MONROE MO-RALLS MO-PIKE MO-BOONE MO- AUDRAIN MO-MONITEAU MO-COLE MO-OSAGE MO-CALLAWAY MO-MONTGOMERY MO- LINCOLN MO-GASCONADE MO-WARREN MO-ST. CHARLES MO-FRANKLIN MO- ST. LOUIS MO-ST. LOUIS CITY MO-JEFFERSON MO-CRAWFORD MO- WASHINGTON MO-ST. FRANCOIS MO-STE. GENEVIEVE MO-IRON MO- MADISON MO-REYNOLDS MO- 940 AM CDT FRI JUL 10 2015 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN AND CENTRAL MISSOURI AS WELL AS WEST CENTRAL AND SOUTHWEST ILLINOIS. .DAY ONE...TODAY AND TONIGHT SCATTERED THUNDERSTORMS ARE POSSIBLE THIS AFTERNOON AND EVENING ACROSS PARTS OF CENTRAL AND SOUTHEAST MISSOURI AND SOUTHWEST ILLINOIS. AN ISOLATED SEVERE THUNDERSTORM IS POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS ACROSS THE REMAINDER OF THE AREA FROM MID EVENING THROUGH THE REMAINDER OF TONIGHT. MAJOR FLOODING WILL CONTINUE ON ALL POINTS OF THE ILLINOIS RIVER FROM LA GRANGE TO THE CONFLUENCE OF THE MISSISSIPPI RIVER. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE FOR THUNDERSTORMS ACROSS PORTIONS OF THE AREA NORTH OF INTERSTATE 70 THROUGH THE WEEKEND. ISOLATED SEVERE THUNDERSTORMS ARE POSSIBLE. THERE IS A CHANCE OF THUNDERSTORMS FOR MUCH OF THE AREA MONDAY THROUGH THURSDAY. HEAT INDICES MAY REACH DANGEROUS LEVELS NEAR 105 DEGREES ACROSS PARTS OF THE AREA MONDAY AFTERNOON. MAJOR FLOODING WILL CONTINUE ALONG THE ILLINOIS RIVER INTO EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED THROUGH TONIGHT. TES
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 5:30 AM CDT | Areal Flood Advisory | LSX | Iron, Madison, Reynolds | 4 hr |
| Jul 10, 5:50 AM CDT | River Flood Warning | LSX | Osage | 5 days |
| Jul 10, 8:46 AM CDT | River Flood Warning | LSX | Reynolds | 45 hr |
Nearby
River Flood Warnings in Missouri, 2015Every river flood warning in 2015
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.